We consider the size of domains formed in ordered systems in the presence of quenched random fields. We argue that below the critical dimension, the, domain size shows a nonmonotonic dependence on the correlation length of the random field. If the random field is slowly varying in space, the order parameter follows the field, and the domain size is comparable to the correlation length. If the field is rapidly varying, the domain size becomes larger than the correlation length, and diverges as the correlation length of the random field goes to zero.
Physical Review E
Copyright 1998 American Physical Society. Available on publisher's site at http://dx.doi.org/10.1103/PhysRevE.57.135
Weinan, E.; Palffy-Muhoray, Peter (1998). Domain Size in the Presence of Random Fields. Physical Review E 57(1) 135-137. doi: 10.1103/PhysRevE.57.135. Retrieved from https://oaks.kent.edu/cpippubs/233